Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 149, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 27, 2019, 12:15 AM CDT for 4 counties in Minnesota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2019, 12:15 AM CDT (05:15 UTC)
- Expired
- Jul 27, 2019, 12:42 AM CDT
- In force
- 27 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Le Sueur County, MN, Rice County, MN, Steele County, MN, Waseca County, MN
The radar
The Minneapolis radar (KMPX), 63 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1361 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 11.0
The text
As transmitted.
592
WUUS53 KMPX 270515
SVRMPX
MNC079-131-147-161-270600-
/O.NEW.KMPX.SV.W.0149.190727T0515Z-190727T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
1215 AM CDT Sat Jul 27 2019
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Southeastern Le Sueur County in south central Minnesota...
Northern Steele County in south central Minnesota...
Rice County in south central Minnesota...
Northeastern Waseca County in south central Minnesota...
* Until 100 AM CDT.
* At 1215 AM CDT, a severe thunderstorm was located near Warsaw, or 7
miles west of Faribault, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Faribault, Northfield, Waterville, Dundas, Medford, Morristown,
Warsaw, Nerstrand, Bridgewater, Clinton Falls, Merton and Moland.
This includes Interstate 35 between mile markers 45 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4432 9365 4447 9321 4446 9304 4415 9305
4410 9347
TIME...MOT...LOC 0515Z 308DEG 25KT 4431 9343
HAIL...1.25IN
WIND...60MPH
$$
ETA1 follow-up statement
637
WWUS53 KMPX 270542
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1242 AM CDT Sat Jul 27 2019
MNC079-131-147-161-270552-
/O.CAN.KMPX.SV.W.0149.000000T0000Z-190727T0600Z/
Le Sueur MN-Steele MN-Rice MN-Waseca MN-
1242 AM CDT Sat Jul 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LE SUEUR...
NORTHERN STEELE...RICE AND NORTHEASTERN WASECA COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 4432 9365 4447 9321 4446 9304 4415 9305
4410 9347
TIME...MOT...LOC 0540Z 308DEG 25KT 4419 9322
$$
ETAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:31 PM CDT, 9 hours 44 minutes earlier.
Area forecast discussion, Jul 26, 2:31 PM CDT, 9 hours 44 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 231 PM CDT Fri Jul 26 2019 .SHORT TERM...(This evening through Saturday night) Issued at 235 PM CDT Fri Jul 26 2019 Early this afternoon a surface front was bisecting parts of west central, and central Minnesota. Winds shift to the west behind this front, but most of the deep moisture resided with the morning thunderstorms which left most of Minnesota by late morning. Remnants of the deeper moisture was evident as isolated storms continued in central Wisconsin as of 2 pm. The lack of deep moisture has, and will likely limit the amount of convection later this afternoon, and into the evening across Minnesota. However, the surface front sliding southeast this evening, and a subtle short wave that was evident across North Dakota this afternoon, will lead to isolated convection toward sunset. Until the convection develops, skies will be mostly clear with a southwest/west wind. Severe weather parameter are conducive for isolated supercell development as wind shear values are between 35-45 kts. Both large hail and damaging winds are possible due to the amount of wind shear that may be tapped early before sunset. Evening chance of showers/storms are related to the surface front and timing of the short wave moving through the region this evening. Due to the limiting factors of strong moisture convergence and only a weak short wave moving across the area, precipitation chances will remain near or below likely criteria. I wouldn't be surprised to see parts of eastern Minnesota, and west central Wisconsin to be upgraded to likely or categorical if better moisture transport is obtained, and convection can initiate along the surface boundary. The chances of precipitation continue southward toward the Iowa border thru early Saturday morning before dissipating. Saturday should be dry with the exception along the Iowa border where the surface front will be close. No changes for Saturday night as the bulk of the next chance of precipitation isn't likely until after sunrise Sunday. .LONG TERM...(Sunday through Friday) Issued at 235 PM CDT Fri Jul 26 2019 Longer term trends continue to paint a rather wet Sunday/Sunday night for the area with a cooler and drier trend into midweek next week. Overall, models continue to drive a potent short wave trough across the region Sunday. Will hold onto higher end PoPs for now as this system works across the area. SPC day 3 outlooked Marginal severe risk which looks OK at this point. Will likely see convection move into central MN by midday Sunday. With widespread cloud and rain, should limit overall instability and severe potential. Heavy rainfall will be associated as this system lifts through with PW's around 2 standard deviations above the mean expected. This system exits to the east Sunday night and the overall upper flow pattern becomes a bit more northwest into at least midweek next week. This will drive cooler and drier air across the western Great Lakes during the period with nearly ideal summer weather conditions. Temperatures generally 75 to 80 with overnight lows 55 to 60 and dewpoints ranging in the 50s. Models have trended drier with the Tuesday/Tuesday night convective potential with high pressure dominating the area. Left a slight chance PoP to the southwest where models suggest better forcing and possible instability on the periphery of the western CONUS ridge. Riding aloft to the west and trough to the east will continue through the end of the week, with possible short waves lifting over the ridge and affecting the area, mainly late next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1225 PM CDT Fri Jul 26 2019 Isolated storms are likely late this afternoon, and into the evening. However, timing and areal extent remains questionable. The best coverage area will occur after 5 PM from east central Minnesota, south-southeast into portions of west central Wisconsin thru 05Z. This will mainly affect KRNH, KEAU and KMSP airport sites. Elsewhere, coverage is not expected to be more than very isolated to include in the 18Z TAF. Higher confidence that KAXN will be dry through the period, with KRNH the best chance of TSRA. Winds will become more WSW over western Minnesota this afternoon, and gusty southwest wind in south central Minnesota, and west central Wisconsin. Winds will be more northwest on Saturday. KMSP... The best chance of any thunderstorm activity near KMSP will occur between 00-04Z. Once TSRA develop northwest of KMSP, the TAF will be amended for timing. VFR conditions are likely after the evening TSRA with a northwest wind developing on Saturday. /OUTLOOK FOR KMSP/ Sun...MVFR possible with TSRA likely. SE wind 5-15 kt bcmg SW. Mon...VFR. NW wind 10-15 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JLT LONG TERM...DWE AVIATION...JLT
Hazardous weather outlook, Jul 26, 12:19 PM CDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1219 PM CDT Fri Jul 26 2019 MNZ043>045-049>053-056>070-073>078-082>085-091>093-WIZ014>016- 023>028-271730- Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti- Chisago-Chippewa-Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey- Washington-Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott- Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron- Rusk-St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1219 PM CDT Fri Jul 26 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will develop late this afternoon, and into the evening for mainly far east central Minnesota, and into west central Wisconsin. Any storm that develops will be capable of producing large hail and damaging winds. These storms should quickly weaken late this evening, with generally strong storms overnight for areas of south central Minnesota as they drift southward toward the Iowa border. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms Saturday night into Sunday night. A few storms may be severe Sunday across southern Minnesota. .SPOTTER INFORMATION STATEMENT... Due to the isolated nature of the severe storms, SKYWARN spotter activation is not expected. MNZ041-042-047-048-054-055-271730- Douglas-Todd-Stevens-Pope-Lac Qui Parle-Swift- 1219 PM CDT Fri Jul 26 2019 This Hazardous Weather Outlook is for portions of central Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms Saturday night into Sunday night. A few storms may be severe Sunday across southern Minnesota. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, Jul 26, 9:20 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
920 PM CDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 4 SW ZIMMERMAN 45.39N 93.64W
07/26/2019 M1.75 INCH SHERBURNE MN TRAINED SPOTTER
MOSTLY DIME SIZE BUT SOME GOLF BALL SIZE.
0724 PM HAIL 5 ENE BIG LAKE 45.36N 93.65W
07/26/2019 M1.00 INCH SHERBURNE MN STORM CHASER
0656 PM HAIL 4 NNW BECKER 45.45N 93.91W
07/26/2019 M1.00 INCH SHERBURNE MN TRAINED SPOTTER
0827 PM HAIL 2 NE MOUNDS VIEW 45.13N 93.18W
07/26/2019 M1.25 INCH ANOKA MN TRAINED SPOTTER
JAGGED PIECES OF LARGE HAIL NEAR 35W AND
85TH.
0811 PM HAIL 1 NE BLAINE 45.17N 93.22W
07/26/2019 M1.00 INCH ANOKA MN STORM CHASER
NEAR HWY 65 AND 109TH AVE NE.
0804 PM HAIL 2 N COON RAPIDS 45.19N 93.28W
07/26/2019 M1.00 INCH ANOKA MN TRAINED SPOTTER
NEAR FOLEY AND MAIN ST.
0713 PM HAIL 1 N ANOKA 45.21N 93.39W
07/26/2019 M0.88 INCH ANOKA MN TRAINED SPOTTER
&&Local storm report, Jul 26, 9:21 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
921 PM CDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL SHOREVIEW 45.08N 93.14W
07/26/2019 M3.00 INCH RAMSEY MN PUBLIC
TIME ESTIMATED.
&&
CEOLocal storm report, Jul 26, 10:36 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1036 PM CDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 2 NE MOUNDS VIEW 45.12N 93.18W
07/26/2019 E1.00 INCH RAMSEY MN PUBLIC
0815 PM HAIL 1 W CIRCLE PINES 45.15N 93.17W
07/26/2019 M1.00 INCH ANOKA MN PUBLIC
0540 PM HAIL 1 E ST. CLOUD 45.56N 94.16W
07/26/2019 M2.00 INCH STEARNS MN PUBLIC
0537 PM HAIL 1 S SARTELL 45.60N 94.20W
07/26/2019 E0.88 INCH STEARNS MN PUBLIC
&&Special weather statement, Jul 26, 10:52 PM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 1052 PM CDT Fri Jul 26 2019 WIZ023-270415- St. Croix- 1052 PM CDT Fri Jul 26 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. CROIX COUNTY... At 1051 PM CDT, a strong thunderstorm was located near Somerset, or 13 miles north of River Falls, moving east at 35 mph. Winds in excess of 30 mph and nickel size hail are possible with this storm. Locations impacted include... Hammond, Baldwin, Roberts, Boardman, Houlton, Willow River State Park and Burkhardt. This includes Interstate 94 in Wisconsin between mile markers 15 and 20. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4502 9276 4511 9267 4505 9235 4491 9236 TIME...MOT...LOC 0351Z 282DEG 29KT 4506 9265 ETA
Special weather statement, Jul 26, 11:12 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 1112 PM CDT Fri Jul 26 2019 MNZ067-069-075-076-270445- Le Sueur-Sibley-Scott-Nicollet- 1112 PM CDT Fri Jul 26 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LE SUEUR... SOUTHEASTERN SIBLEY...SOUTHWESTERN SCOTT AND NORTHEASTERN NICOLLET COUNTIES... At 1112 PM CDT, a strong thunderstorm was located near Arlington, or 25 miles north of Mankato, moving southeast at 35 mph. Nickel size hail is possible with this storm. Locations impacted include... Le Sueur, Henderson, Ottawa, St Thomas, Rush River, New Rome and Norseland. This includes U.S. Highway 169 between mile markers 72 and 84. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4452 9424 4464 9395 4453 9367 4434 9386 TIME...MOT...LOC 0412Z 295DEG 29KT 4453 9405 ETA
Special weather statement, Jul 26, 11:15 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1115 PM CDT Fri Jul 26 2019
WIZ023-270445-
St. Croix-
1115 PM CDT Fri Jul 26 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. CROIX COUNTY...
At 1115 PM CDT, a strong thunderstorm was located over Hammond, or 9
miles northeast of River Falls, moving southeast at 30 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Hammond, Baldwin and Roberts.
This includes Interstate 94 in Wisconsin between mile markers 8 and
24.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4485 9229 4487 9251 4494 9263 4508 9253
4486 9215 4485 9216
TIME...MOT...LOC 0415Z 299DEG 25KT 4497 9249
ETAThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:11 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Sherburne, Wright | 49 min |
| Jul 26, 7:34 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 41 min |
| Jul 26, 7:47 PM CDT | Severe Thunderstorm Warning | MPX | Anoka | 28 min |
| Jul 26, 8:05 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Ramsey, Washington | 25 min |
| Jul 26, 8:32 PM CDT | Special Weather Statement | MPX | Anoka, Washington | 58 min |
| Jul 26, 8:56 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Ramsey, Washington | 34 min |
| Jul 26, 9:13 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 32 min |
| Jul 26, 11:12 PM CDT | Special Weather Statement | MPX | Le Sueur | 33 min |
| Jul 27, 12:47 AM CDT | Special Weather Statement | MPX | Goodhue | 28 min |
| Jul 27, 12:56 AM CDT | Special Weather Statement | MPX | Steele, Waseca | 64 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.